MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 6.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 6.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048894
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.From the pictures provided from the customer, it was confirmed the defect reported by the customer unable to deflate - cuff".However, it is necessary to receive the physical sample to perform a proper investigation, determine root cause & implement corrective actions.Part number reported is not being manufactured currently, however, another part number from the same family was used for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 200 samples were taken from the current production, the cuff from the samples were inflated and left for four hours, then cuff from samples were deflated.Samples were visually inspected, defect reported "unable to deflate - cuff" was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "the incident involved a female patient.The cuff remained inflated during removal, whereas the pilot balloon was completely deflated with the syringe".No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10313 et tube, hvt, 6.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that it was returned with the balloon cuff partially inflated.The inflation line was kinked where it enters the tube.The tube was damaged around the "18" mark which is in line with where the inflation line is kinked.The tube appeared to have been crushed or squeezed which caused the observed damage.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.First , a lab inventory syringe was connected to the pilot balloon and the cuff was fully deflated.The syringe was then filled with air and reconnected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff was able to inflate.The cuff was also able to deflate with no issues.Although the sample was able to function properly, the kink in the inflation line could prevent the cuff from properly inflating or deflating depending on how the inflation line is positioned during use.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.Therefore, it is unlikely that the observed damage to the inflation line and tube was present at the time of manufacturing.It appears that the tube was crushed or squeezed which caused the observed damage.Therefore, unintentional user error appears to have caused this issue.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the reported complaint was confirmed based upon the sample received.The sample was returned with its inflation line kinked where it enters the tube.The tube was damaged around the "18" mark which is in line with where the inflation line is kinked.Upon functional inspection, the device was able to properly inflate and deflate.However, the kink in the inflation line could prevent the cuff from properly inflating or deflating depending on how the inflation line is positioned during use.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.It appears that the tube was crushed or squeezed which caused the observed damage.Therefore, unintentional user error appears to have caused this issue.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, HVT, 6.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14190194
Report Number3003898360-2022-00124
Device Sequence Number4297826
Product Code BTR
UDI-Device Identifier14026704616739
UDI-Public14026704616739
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN048894
Device Catalogue Number5-10313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale